Alert archive / Illinois / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 56, NWS Lincoln, IL

June 2, 20184 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 2, 2018, 7:41 PM CDT for 4 counties in Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2018, 7:41 PM CDT (00:41 UTC)
Expired
Jun 2, 2018, 8:30 PM CDT
In force
49 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Champaign County, IL, Douglas County, IL, Edgar County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 111 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1054 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1054 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

126 
WUUS53 KILX 030041
SVRILX
ILC019-041-045-183-030130-
/O.NEW.KILX.SV.W.0056.180603T0041Z-180603T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
741 PM CDT SAT JUN 2 2018

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Northwestern Edgar County in east central Illinois...
  Southwestern Vermilion County in east central Illinois...
  Southern Champaign County in east central Illinois...
  Northern Douglas County in east central Illinois...

* Until 830 PM CDT

* At 740 PM CDT, a severe thunderstorm was located over Pesotum, or 9
  miles north of Tuscola, moving east at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Champaign, Tuscola, Urbana, Savoy, Tolono, Villa Grove, Oakwood,
  Philo, Sidney, Homer, Newman, Fairmount, Sidell, Pesotum, Camargo,
  Hume, Broadlands, Brocton, Allerton and Sadorus.

This includes Interstate 57 between mile markers 213 and 232.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3985 8844 4009 8831 4010 8772 3981 8774
      3968 8784
TIME...MOT...LOC 0040Z 284DEG 22KT 3994 8823 

HAIL...0.75IN
WIND...60MPH
 
$$

Auten
2 follow-up statements
587 
WWUS53 KILX 030108
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
808 PM CDT SAT JUN 2 2018

ILC019-041-045-183-030130-
/O.CON.KILX.SV.W.0056.000000T0000Z-180603T0130Z/
Edgar-Vermilion-Champaign-Douglas-
808 PM CDT SAT JUN 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN EDGAR...SOUTHWESTERN VERMILION...SOUTHEASTERN
CHAMPAIGN AND NORTHEASTERN DOUGLAS COUNTIES...

At 808 PM CDT, a severe thunderstorm was located over Villa Grove, or
10 miles east of Tuscola, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Tuscola, Villa Grove, Philo, Newman, Sidell, Camargo, Hume,
Broadlands, Brocton, Allerton, Indianola, Murdock, Metcalf, Longview
and Palermo.

This includes Interstate 57 between mile markers 213 and 217.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3982 8830 4002 8819 3995 8773 3981 8774
      3968 8784 3977 8817
TIME...MOT...LOC 0108Z 290DEG 28KT 3985 8811 

HAIL...0.75IN
WIND...60MPH
 
$$

Auten
612 
WWUS53 KILX 030128
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
828 PM CDT SAT JUN 2 2018

ILC019-041-045-183-030138-
/O.EXP.KILX.SV.W.0056.000000T0000Z-180603T0130Z/
Edgar-Vermilion-Champaign-Douglas-
828 PM CDT SAT JUN 2 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EDGAR...
SOUTHWESTERN VERMILION...SOUTHEASTERN CHAMPAIGN AND NORTHEASTERN
DOUGLAS COUNTIES WILL EXPIRE AT 830 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.

LAT...LON 3982 8830 4002 8819 3995 8773 3981 8774
      3968 8784 3977 8817
TIME...MOT...LOC 0128Z 284DEG 22KT 3982 8796 

$$

Auten

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:49 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 2, 6:49 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
649 PM CDT Sat Jun 2 2018

.SHORT TERM...(This evening through Sunday)
ISSUED AT 330 PM CDT Sat Jun 2 2018

Much of central and southeast IL has been dry so far today, with
just a few showers and isolated thunderstorms sw of Springfield
during late morning. Mid level clouds have started to break up
over central IL allowing some heating and dewpoints also are
coming back up as ENE winds shifted southeast. Return of some
sunshine was warming temps into the upper 70s/lower 80s in central
IL and mid to upper 80s in southeast IL. Dewpoints at mid
afternoon ranged from mid 60s over northern CWA, upper 60s to
near 70F in central sections, and 70-75F from Springfield to Paris
south. LAPS CAPES are 2000-3000 j/kg along and south of a
Shelbyville to Terre Haute, IN line at mid afternoon, while much
lower values under 1000 j/kg from I-55 nw. SPC day1 outlook has
shifted slight risk south of I-64 over far southern IL with
enhanced risk over AR. The marginal risk remains over much of IL
for late afternoon and evening hours for possible hail and gusty
winds. A 1008 mb surface low pressure was over sw IL near St
Louis area and its warm front extended eastward to north of
Litchfield and Terre Haute. A cold front was over eastern MN/IA
into central MO and nw AR. This was associated with a negative
tilted upper level trof along the MN/Dakotas border and NE/IA
border.

Latest CAM models still develop scattered convection late
afternoon and this evening over CWA and then diminish it from west
to east during overnight. Appears to be two enhanced areas of
convection, one in eastern IL ahead of old outflow boundary late
afternoon/early evening. The 2nd area of convection appears to be
ahead of cold front that moves into nw/west central IL 00Z/7 pm
and tracks east over IL this evening and early overnight. Trended
the pops in that direction to handle these two areas of
convection. Lows overnight range from around 60F nw of the IL
river, to the mid to upper 60s in southeast IL. Clouds to decrease
behind the cold front later tonight into Sunday morning, and
a fair amount of sunshine expected Sunday along with cooler and
less humid air. Though could see a few cumulus clouds ne of I-74
Sunday afternoon and more prevalent in northeast IL. Highs in the
upper 70s/lower 80s Sunday while dewpoints slip into the lower
50s Sunday afternoon.

.LONG TERM...(Sunday night through Saturday)
ISSUED AT 330 PM CDT Sat Jun 2 2018

A seasonably cool night in store Sunday night with fair skies,
light winds and dry airmass, giving lows in the mid 50s, with some
lower 50s from I-74 north. Pleasant stretch of weather that starts
Sunday continues through at least Tuesday with a fair amount of
sunshine, seasonable temps and low/comfortable humidity levels.
Highs Monday around 80F to lower 80s. Weak high pressure over the
northern Rockies settle into MO/IL Monday afternoon bringing the
fair/pleasant weather with light winds. Lows Monday night in the
upper 50s. Temps slowly modify on Tue with highs in the mid 80s
and dewpoints in the upper 50s Tue afternoon. Lows Tue night
mostly in the lower 60s and highs Wed warm into the mid to upper
80s with dewpoints rising to 60-65F, highest near MS river valley.

12Z models show IL getting established in a nw upper level flow
during upcoming work week with upper level ridge over the great
plains and upper level low/trof over the new england/northeast US.
Upper level ridge flattens out as it tilted into IL during 2nd
half of week and have disturbances ridging overtop of ridge and
possibly bringing convection chances to our CWA, especially from
Wed night thru Thu night. Summerlike heat and humidity return
during 2nd half of week with highs in the mid to upper 80s, some
cities approaching 90F. Dewpoints also in the 60s from Thu thru
next Sat.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 650 PM CDT Sat Jun 2 2018

Scattered showers and storms will move across the area this
evening. Have tried to time them through each TAF site over the
next several hours. SPI and DEC did not add TEMPO groups since
HiRes models and current radar loops show most of cells will be
north of those areas but did keep VCTS. Once precip moves through
mid clouds will dominate the sites until around midnight when high
cirrus moves over the area. By morning skies will clear. Winds
will be south-southwest ahead of and with the scattered showers
and storms. Then winds become westerly for the rest of the period
with winds increasing overnight and then becoming gusty around
25kts tomorrow.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...07
LONG TERM...07
AVIATION...Auten
Hazardous weather outlook, Jun 2, 3:18 PM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
318 PM CDT Sat Jun 2 2018

ILZ027>031-036>038-040-041-031100-
Fulton-Knox-Marshall-Mason-McLean-Peoria-Schuyler-Stark-Tazewell-
Woodford-
318 PM CDT Sat Jun 2 2018

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms should develop over west central Illinois
along an eastward moving frontal boundary and move across central
Illinois later this afternoon through early this evening. While
the main threat for organized severe weather will be further to
our southwest, some of the storms may produce strong wind gusts
and hail.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

There will be another threat for thunderstorms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be needed late this afternoon into
early this evening.

ILZ042>057-061-031100-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-Vermilion-
318 PM CDT Sat Jun 2 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms should move eastward across east central
Illinois late this afternoon and especially this evening. While
the main threat for organized severe weather will be further
southwest, some of the storms may produce strong wind gusts and
hail.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

There will be a chance for thunderstorms again on Thursday.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be needed late this afternoon
and through this evening.

ILZ062-063-066>068-071>073-031100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
318 PM CDT Sat Jun 2 2018

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms should move eastward across southeast
Illinois this evening and then diminish during the overnight.
While the main threat for organized severe weather will be further
southwest, some of the storms may produce strong wind gusts and
hail.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

There will be a chance for thunderstorms again on Thursday.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be needed this evening.

Auten

In the hours before

Special weather statement, Jun 2, 6:40 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Lincoln IL
640 PM CDT SAT JUN 2 2018

ILZ044-045-030030-
Piatt-Champaign-
640 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIATT AND
SOUTHWESTERN CHAMPAIGN COUNTIES UNTIL 730 PM CDT...

At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near
White Heath, or near Monticello, moving east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Champaign, Monticello, Urbana, Savoy, Mahomet, Tolono, Philo, Sidney,
Pesotum, Bondville, Seymour, White Heath, Sadorus, Ivesdale, Willard
Airport and Lodge.

This includes the following highways...
 Interstate 57 between mile markers 221 and 241.
 Interstate 72 between mile markers 165 and 182.
 Interstate 74 between mile markers 176 and 189.

LAT...LON 3991 8848 4011 8864 4022 8812 3991 8805
TIME...MOT...LOC 2340Z 260DEG 15KT 4003 8844

Auten
Special weather statement, Jun 2, 6:54 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Lincoln IL
654 PM CDT SAT JUN 2 2018

ILZ056-062-063-030045-
Coles-Clark-Cumberland-
654 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLES...WESTERN
CLARK AND EASTERN CUMBERLAND COUNTIES UNTIL 745 PM CDT...

At 654 PM CDT, Doppler radar was tracking a strong thunderstorm over
Toledo, moving east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Toledo, Casey, Greenup, Westfield, Jewett, Janesville, Hazel Dell,
Hutton, Fox Ridge State Park and Union Center.

This includes Interstate 70 between mile markers 113 and 130.

LAT...LON 3920 8822 3936 8840 3948 8798 3920 8792
TIME...MOT...LOC 2354Z 260DEG 14KT 3930 8823

Auten

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:24 PM CDTSpecial Weather StatementILXFord36 min
Jun 2, 10:33 PM CDTSpecial Weather StatementILXClay, Richland42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.